Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 16, NWS Corpus Christi, TX

May 7, 2007Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 7, 2007, 11:01 PM CDT for Webb County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 11:01 PM CDT (04:01 UTC)
Expired
May 7, 2007, 11:30 PM CDT
In force
29 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 080401
TORCRP
TXC479-080430-
/O.NEW.KCRP.TO.W.0016.070508T0401Z-070508T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1101 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 1130 PM CDT

* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLUMBIA
  BRIDGE...OR ABOUT 15 MILES NORTHWEST OF LAREDO...MOVING NORTHEAST
  AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  LAS TIENDAS BY 1120 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKLE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2768 9987 2750 9962 2790 9922 2810 9958

$$

MJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 10:12 PM CDT, 49 minutes earlier.

Area forecast discussion, May 7, 10:12 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CDT MON MAY 7 2007

.UPDATE...STRONG LINE OF CONVECTION REMAINS FROM UVA SOUTH INTO
MEXICO. STRONGER TSTMS WEST OF LRD HAVE BEEN RELUCTANT TO CROSS
THE BORDER AS THEY REMAIN ANCHORED IN MOIST RICH THETA-E RIDGE
AXIS. THE STORMS ARE CONFINED THERE DUE TO MUCH DRIER AIR TO THE
EAST ACROSS COASTAL BEND. NEW THIS WOULD BE AN ISSUE LIMITING
EASTWARD PROGRESSION...BUT DID THINK MORE WOULD CROSS THE BORDER
BEFORE DISSIPATING ACROSS THE RIO GRANDE PLAINS. THESE STORMS ARE
BEING AIDED BY NICE DIFFLUENT ZONES ACROSS NERN MEX AND SW TEXAS
AND HAVE SEEN SOME IMPRESSIVE STORMS IN MEXICO. SOME STORMS HAVE
BEEN JUST CREEPING EAST LAST HOUR...SO TOO EARLY TO SAY FOR SURE
THAT THE SVR THREAT IS OVER IN FAR WEST. THERE HAVE BEEN SOME VERY
WEAK LOW TOPPED SHOWERS BENEATH THE CAP ACROSS THE COASTAL PLAINS
W/ SEVERAL OBS SITE REPORTING -RA...BUT NOT EXPECTING ANY
MEASURABLE PRECIP W/ THIS ACTIVITY. WILL UPDATE TO CLEAN UP SOME
CLOUD WORDING AND WILL NEED A LATE UPDATE TO HANDLE CHANGES IN
CONVECTION OUT WEST AND THE WATCH AS WELL.

NOTE THE CRP RADAR APPEARS TO BE HAVING SOME RPG ISSUES AND THE
RADAR IS FORCING ITSELF BACK INTO CLR AIR MODE FOR NO APPARENT
REASON. AM WORKING ON THE PROBLEM.

&&

.MARINE...HAD TO UPDATE TO PLACE THE NEARSHORE AND OFFSHORE WATERS
IN SCA. APPARENTLY WATER TEMPS ARE REACHING THE MAGIC TEMPERATURES
THAT ALLOW DEVELOPMENT OF A NOCTURNAL JET ACROSS THE NEARSHORE
WATERS...AS PORT A AND BOB HALL BOTH HAVE INCREASED TO A SOLID
SCA DESPITE WEAKER LLJ TONIGHT (25 TO 35 KTS). BUOY 19 IS AROUND 17
KNOTS...BUT WILL INCLUDE OFFSHORE AS WELL AS BUOY 20 IS USUALLY
MORE REPRESENTATIVE OF OUR AREA AND IS TYPICALLY 3 TO 5 KNOTS
HIGHER THAT BUOY 19 ON THESE TYPY NIGHTS (OF COURSE CANT CONFIRM
THAT DUE TO BUOY 20 OUTAGE). EVEN PORT OCONNOR TCOON WAS INTO SCA
LEVELS THIS EVENING...BUT BAYS SHOULD BE DROPPING OFF AND WILL
KEEP THEM IN CAUTIONS LEVELS OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  85  70  84  67  /  10  10  10  10  10
VICTORIA          70  86  66  84  63  /  10  10  10  10  10
LAREDO            76  95  72  91  71  /  30  10  20  30  30
ALICE             71  89  68  86  67  /  10  10  10  10  10
ROCKPORT          75  82  71  83  68  /  10  10  10  10  10
COTULLA           71  90  68  86  67  /  40  10  20  30  30
KINGSVILLE        72  87  70  86  67  /  10  10  10  10  10
NAVY CORPUS       76  82  72  82  71  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

MJG...UPDATE
Hazardous weather outlook, May 7, 4:59 AM CDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
459 AM CDT MON MAY 7 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
459 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS DUE TO LARGE SEAS ARE EXPECTED TO
LINGER THIS MORNING ACROSS THE OFFSHORE WATERS. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ACROSS CORPUS CHRISTI BAY AND
BAFFIN BAY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE RIO GRANDE PLAINS
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME OF THESE STORMS COULD
BECOME STRONG...CONTAINING SMALL HAIL AND GUSTY WINDS. NO OTHER
HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:15 PM CDTFlash Flood WarningCRPWebb90 min
May 7, 11:29 PM CDTSevere Thunderstorm WarningCRPWebb61 min
May 7, 11:56 PM CDTSevere Thunderstorm WarningCRPLa Salle64 min
May 8, 1:00 AM CDTSevere Thunderstorm WarningCRPLa Salle30 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.